Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 16, NWS Memphis, TN

November 30, 201917 counties in Tennessee; 8 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Nov 30, 2019, 2:52 PM CST for 17 counties in Tennessee; 8 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Dec 1, 2019, 6:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2019, 2:52 PM CST (20:52 UTC)
In effect from
Dec 1, 2019, 6:00 AM CST
Expired
Dec 1, 2019, 3:18 PM CST
In force
9 hr
Issued by
NWS Memphis, TN
All 27 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, TN, Carroll County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 61 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2019-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2019-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

533 
WWUS74 KMEG 302052
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
252 PM CST Sat Nov 30 2019

ARZ009-018-026>028-035-036-048-MOZ113-115-TNZ001>004-019>022-
048>052-054-055-088-089-010500-
/O.NEW.KMEG.WI.Y.0016.191201T1200Z-191202T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson-
Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison-
Henderson-Decatur-Shelby-Fayette-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Kennett, Caruthersville, Tiptonville, Union City, Martin, 
Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, 
Ripley TN, Covington, Brownsville, Alamo, Jackson, Lexington, 
Parsons, Decaturville, Bartlett, Germantown, Collierville, 
Memphis, Millington, Somerville, and Oakland
252 PM CST Sat Nov 30 2019

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of West Tennessee, East Arkansas and 
  Southeast Missouri.

* WHEN...From 6 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
TLSJr
3 follow-up statements
173 
WWUS74 KMEG 010430
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1030 PM CST Sat Nov 30 2019

ARZ009-018-026>028-035-036-048-MOZ113-115-TNZ001>004-019>022-
048>052-054-055-088-089-011230-
/O.CON.KMEG.WI.Y.0016.191201T1200Z-191202T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson-
Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison-
Henderson-Decatur-Shelby-Fayette-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Kennett, Caruthersville, Tiptonville, Union City, Martin, 
Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, 
Ripley TN, Covington, Brownsville, Alamo, Jackson, Lexington, 
Parsons, Decaturville, Bartlett, Germantown, Collierville, 
Memphis, Millington, Somerville, and Oakland
1030 PM CST Sat Nov 30 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of West Tennessee, East Arkansas and 
  Southeast Missouri.

* WHEN...From 6 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
588 
WWUS74 KMEG 010910
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
310 AM CST Sun Dec 1 2019

ARZ027-035-036-048-TNZ001>004-019>022-048>052-054-055-088-089-
011015-
/O.CAN.KMEG.WI.Y.0016.191201T1200Z-191202T0000Z/
Poinsett-Cross-Crittenden-St. Francis-Lake-Obion-Weakley-Henry-
Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-
Madison-Henderson-Decatur-Shelby-Fayette-
Including the cities of Harrisburg, Wynne, West Memphis, 
Forrest City, Tiptonville, Union City, Martin, Dresden, Paris, 
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, 
Covington, Brownsville, Alamo, Jackson, Lexington, Parsons, 
Decaturville, Bartlett, Germantown, Collierville, Memphis, 
Millington, Somerville, and Oakland
310 AM CST Sun Dec 1 2019

...WIND ADVISORY IS CANCELLED...

Although breezy conditions are forecast for today, wind speeds
will prevail below wind advisory levels.

$$

ARZ009-018-026-028-MOZ113-115-012200-
/O.EXT.KMEG.WI.Y.0016.191201T1400Z-191201T2200Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Blytheville, Kennett, and Caruthersville
310 AM CST Sun Dec 1 2019

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts to 35 mph.

* WHERE...Northeast Arkansas and the Missouri bootheel.

* WHEN...From 8 AM this morning to 4 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

PWB
081 
WWUS74 KMEG 012118
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
318 PM CST Sun Dec 1 2019

ARZ009-018-026-028-MOZ113-115-012230-
/O.CAN.KMEG.WI.Y.0016.000000T0000Z-191201T2200Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Blytheville, Kennett, and Caruthersville
318 PM CST Sun Dec 1 2019

...WIND ADVISORY IS CANCELLED...

Winds have diminish below 25 mph. West winds are still breezy,
the west winds will decrease to less than 15 mph later this
evening. 

$$

TLSJr

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 30, 11:53 AM CST, 2 hours 59 minutes earlier.

Area forecast discussion, Nov 30, 11:53 AM CST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1153 AM CST Sat Nov 30 2019

.UPDATE...

Updated to include 18Z aviation discussion below.

&&

.PREV DISCUSSION... /issued 529 AM CST Sat Nov 30 2019/

DISCUSSION... /issued 521 AM CST Sat Nov 30 2019/

Early morning GOES water vapor imagery showed a deep upper low
over western Nebraska. 11Z/5AM CST surface analysis showed a 990mb
surface low centered near North Platte, nearly beneath the upper
low.

The upper low will track east across Nebraska today, gradually
deepening and reaching south central Iowa by midnight. The
Midsouth will remain in the low level warm sector, south of a
frontal occlusion point likely near St Louis at 18Z/Noon CST.
Latest guidance from convection-allowing models (CAMs) depict less
warm sector shower coverage over the Midsouth through mid-
afternoon. Perhaps related, NAM Bufr soundings depicted a less
steep low level thermal inversion relative to yesterday's guidance.
Effective lifted parcel level still depicted near 900mb, where
winds of 22050KT, above the stronger directional shear in the
underlying inversion. Big question is whether the strong
directional shear embedded in underlying stable layer can be
tapped by updrafts along the strongly forced frontal zone. Given
the relative weakness of the inversion, wouldn't be too surprised
to see some near-boundary layer sheer tapped, leading to some
rotating updrafts and bowing QLCS segments. This will be more
likely to occur along and south of the I-40 corridor, where
MLCAPE in excess of 1500 J/KG is expected.

By mid-evening, the elevated warm conveyor belt will shift east
into AL/middle TN, while the midlevel dry-slot edges in from the
west. Model-blended surface winds under this dry slot appeared to
be a bit low, and official gridded wind forecasts have been
increased.

The upper low center will move to near Chicago by midday Sunday.
Wrap around clouds from the mid-MS River valley will likely extend
into the Midsouth, mainly north and east of Memphis. Cool, blustery
weather expected Sunday. Wind chills in the 30s north of I-40
before noon.

By midday Monday, the upper low center will lift to the mid/upper
Atlantic coast, while an upstream height ridge extends from the
southern plains through the upper MS River valley. This ridge will
deamplify with a weak open trof dropping into the mid and upper MS
River valley on Tuesday. For the Midsouth, west-northwest flow
aloft will prevail through the midweek periods, with dry
conditions and seasonal temps. Next rain chance arrives via a
southern branch low, arriving late week. At this time, models are
in fair agreement with respect to timing, showing rain exiting by
next weekend.

PWB

&&

.AVIATION...
18Z TAF Set

A mix of MVFR/IFR conds will persist in the short term due to low
CIGs. By 20Z...A line of SHRA/TSRA will begin to push through
JBR...followed by MEM and MKL...and TUP a few hours later. VSBYs
will be reduced to as low as LIFR at MEM and TUP with the heaviest
SHRAs and TSRAs. The cold front will push through quickly this
evening...bringing an end to RA and low CIGs at all sites by
midnight.

Expect southerly winds to shift westerly behind the front and
remain above 10 kts overnight. Westerly winds will increase to
15-20 kts with gusts to 25kt near the end of the TAF period.

AC3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Nov 30, 4:02 AM CST, 10 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
402 AM CST Sat Nov 30 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-011215-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
402 AM CST Sat Nov 30 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

There is a Slight Risk for severe thunderstorms from mid-afternoon
through mid-evening south and east of a Jonesboro, Arkansas to
Dyersburg, Tennessee line. There is a Marginal Risk for severe
thunderstorms over far northeast Arkansas, the Missouri bootheel,
and far northwest Tennessee.

The primary severe weather risks include damaging winds and large
hail, mainly over the Slight Risk area. There is a secondary
risk of short-lived tornadoes, mainly over north Mississippi.

Given saturated soils from recent rainfall, sub-severe
thunderstorm winds will be capable of downing trees.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and early evening.

PWB

In the hours before

Special weather statement, Nov 30, 1:31 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
131 PM CST Sat Nov 30 2019

ARZ058-MSZ007-010-011-302015-
Phillips AR-Tunica MS-Coahoma MS-Quitman MS-
131 PM CST Sat Nov 30 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 215 PM CST
FOR...

Central Phillips County in eastern Arkansas...
Southern Tunica County in northwestern Mississippi...
Northern Coahoma County in northwestern Mississippi...
Northwestern Quitman County in northwestern Mississippi...

At 131 PM CST...a strong thunderstorm producing pea to dime size hail
was located near White River National Wildlife Refuge, moving
northeast at 75 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in central Phillips...southern Tunica...northern Coahoma and
northwestern Quitman Counties should monitor this storm closely.

LAT...LON 3414 9108 3419 9109 3422 9106 3425 9108
      3425 9106 3428 9108 3430 9107 3429 9106
      3430 9106 3431 9107 3434 9105 3434 9100
      3437 9100 3474 9032 3463 9023 3460 9024
      3455 9020 3448 9020 3412 9095 3412 9112
TIME...MOT...LOC 1931Z 238DEG 64KT 3416 9115
Special weather statement, Nov 30, 1:34 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Memphis TN
134 PM CST Sat Nov 30 2019

TNZ022-302000-
Benton TN-
134 PM CST Sat Nov 30 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 PM CST
FOR...

Central Benton County in western Tennessee...

At 134 PM CST...a strong thunderstorm producing pea to dime size hail
was located near Camden, moving east at 65 mph.

People in central Benton County should monitor this storm closely.

LAT...LON 3613 8792 3611 8794 3608 8796 3606 8798
      3603 8800 3600 8800 3598 8802 3596 8808
      3613 8817 3622 8795 3619 8794 3616 8792
TIME...MOT...LOC 1934Z 250DEG 55KT 3608 8805
Special weather statement, Nov 30, 1:58 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Memphis TN
158 PM CST Sat Nov 30 2019

MSZ008-011-012-302045-
Panola MS-Tate MS-Quitman MS-
158 PM CST Sat Nov 30 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 PM CST
FOR...

Northwestern Panola County in northwestern Mississippi...
Eastern Tate County in northwestern Mississippi...
Central Quitman County in northwestern Mississippi...

At 158 PM CST...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Marks, or 16 miles
east of Clarksdale, moving northeast at 70 mph.

People in northwestern Panola...eastern Tate and central Quitman
Counties should monitor this storm closely.

LAT...LON 3411 9028 3425 9043 3426 9041 3426 9040
      3427 9040 3477 8977 3477 8972 3469 8972
      3469 8967 3456 8967 3455 8972 3449 8972
TIME...MOT...LOC 1958Z 228DEG 62KT 3423 9029
Local storm report, Nov 30, 2:46 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
246 PM CST SAT NOV 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             TULA                    34.23N  89.37W
11/30/2019  M1.25 INCH       LAFAYETTE          MS   TRAINED SPOTTER

            HALF DOLLAR SIZED HAIL AROUND THE TULA AREA.

&&
Local storm report, Nov 30, 2:50 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
250 PM CST SAT NOV 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             CURTIS STATION          34.33N  90.15W
11/30/2019  M1.00 INCH       PANOLA             MS   TRAINED SPOTTER

            QUARTER SIZE HAIL AROUND CURTIS STATION.

&&
Local storm report, Nov 30, 2:52 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
252 PM CST SAT NOV 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     HAIL             BATESVILLE              34.32N  89.94W
11/30/2019  E1.25 INCH       PANOLA             MS   SOCIAL MEDIA

            HALF DOLLAR SIZE HAIL AROUND BATESVILLE.

&&

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 9:52 AM CSTRiver Flood WarningMEGCrockett, Dyer, Lauderdale9 hr
Nov 30, 1:34 PM CSTSpecial Weather StatementMEGBenton26 min
Nov 30, 4:53 PM CSTSpecial Weather StatementMEGMcNairy52 min
Nov 30, 11:18 AM CSTSpecial Weather StatementMEGGreene42 min
Nov 30, 1:31 PM CSTSpecial Weather StatementMEGPhillips44 min

Nearby

Wind Advisories in Tennessee, 2019Wind Advisories in Arkansas, 2019Wind Advisories in Missouri, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.